Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
156 Doctors are Online
Ask a Dentist   »  

What medicine can I take for toothache in the upper line ?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 2001
Answered : 2291 Questions
i am 55 yrs old male weighing 130 kg height is 6'2". for last 5 -6 days i am suffering from toothache,at first it was severe but it is less now but still there,it goes up to right eye,pain is at upper line of teeth,and i cant chew from that side,i am taking ammoxicillin tryhidrate 500 2 times a day with brufen 400.but as effect wears off pain comes back though less severe at present i m in reply asap. XXXXXXX XXXXXXX
Posted Sun, 6 May 2012 in Dental Health
Answered by Dr. Naveen Kumar 3 hours later

Thanks for the query

It is a matter of concern even a minute infection in a diabetic (presuming Metformin you are taking is for diabetes) can be really bothersome. Toothache could be because of the infection or inflammation around the tooth itself or because of maxillary sinusitis.

You need to change the antibiotic as plain Amoxycillin might not be very effective in curing a dental infection. More over you being a diabetic should be careful enough; even a simple looking infection can flare-up, if not treated adequately.

I would suggest you the following:
1. Do mouthwashes with warm saline (salt water).
2. Consult your doctor, go for a change of antibiotic
3. Get your sugar levels rechecked
4. Avoid Chewing on the affected side
5. If you have any sinusitis better to consult a good ENT specialist also.

Hope I have answered your query, if you have any doubts please feel free to contact.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dentist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor